Jump to content

Photo
Retinoids

What Should Be A Normal Breakout On Tretinoin .05?



3 replies to this topic

#1 Sankofa1

Sankofa1

    Junior Member

  • Members
  • Posts & Likes
    Posts: 97
    Likes: 0
About Me
  • Joined: 20-April 13

Posted 20 April 2013 - 07:38 PM

Hey guys...so im really just needing support and information on this. Ive been going to dermatologists for the past few months trying to heal my mild acne which consists of alot of whiteheads all over my face and several on my left cheek. Recently the new doctor prescribed me clindamycin 1 percent for the morning and tretinoin .05 percent every evening. I wash with cereve and use eucerin moisturizer. So its been about only three days so far and im seeing bumps on my face start to surface and some becoming enlarged. the clogged pores on my left cheek seem to be forming bigger whiteheads almost cyst like acne and its scaring me. is this normal? am i just purging out the clogged pores? how long will this last?



#2 Quetzlcoatl

Quetzlcoatl

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 525
    Likes: 65
About Me
  • Joined: 04-March 13

Posted 20 April 2013 - 08:00 PM

Sounds ok to me. It's more likely from the clindamycin. You probably won't see effects from the tretinoin until after week 2.

 

The bumps enlarging might mean that the bacteria are being killed and your white blood cells are being recruited to the area. You might notice more pus because of this. This is a good sign.

 

But if they go from whitehead to painful cyst, it could be a negative reaction.



#3 Sankofa1

Sankofa1

    Junior Member

  • Members
  • Posts & Likes
    Posts: 97
    Likes: 0
About Me
  • Joined: 20-April 13

Posted 20 April 2013 - 08:05 PM

Thanks for responding..on my chin i have small bumps forming and one large one but on the cheek that has substantial whiteheads there is no pus on any of them. its  just a whole lot of them surfacing and if i rub my face over them some of them feel big as if they have combined together...not cysts yet but im scared they could become cysts...so after week two what are some of the other effects i might see with tretinoin...sigh this is a very difficult process watching your face get worse in hopes it will get better.



#4 Quetzlcoatl

Quetzlcoatl

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 525
    Likes: 65
About Me
  • Joined: 04-March 13

Posted 20 April 2013 - 10:48 PM

Tretinoin is infamous for initial breakouts, which basically means you will get a 4 weeks worth of acne all at once. It happens to some people, but not others, around the second week lasting util around the fourth week, but sometimes longer.

 

It's considered the gold standard in acne care, but that's only because of the results you get after 2+ months of use. You might see results sooner.

 

It doesn't sound like you're having a sensitivity reaction, so that's good.

 

My problem is with mostly whiteheads as well, and I'm using benzoyl peroxide (part of the regimen on this site) with decent success a week in. My acne got much worse in the first few days, but now has seemingly turned around and looks better than it has in months. Hopefully you'll experience a similar thing - but if it's still getting worse 1-2 weeks in, you could try alternatives.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users